PubAg

Main content area

Hemorrhagic Cystitis in a Dog Receiving Carboplatin

Author:
MacDonald, Valerie, Dickinson, Ryan
Source:
Journal of the American Animal Hospital Association 2014 v.50 no.1 pp. 67-70
ISSN:
0587-2871
Subject:
Labrador Retriever, adjuvants, amputation, catheters, cystitis, dogs, doxorubicin, drug therapy, hematuria, humerus, males, meloxicam, mixed breeds, osteosarcoma, pain, toxicity, urinalysis
Abstract:
An 8 yr old castrated male Labrador retriever mixed-breed dog with osteosarcoma (OSA) of the left proximal humerus receiving carboplatin presented 10 days after the third chemotherapy treatment with hematuria, stranguria, and pollakiuria. A presumptive diagnosis of hemorrhagic cystitis was made based on clinical signs, urinalysis, and cytologic analysis of a traumatic catheterization sample. Carboplatin was removed from the chemotherapy treatment plan and was substituted with doxorubicin. The dog was treated with meloxicam for pain, and the cystitis signs subsided over a period of 4 wk. Carboplatin is commonly used as adjuvant chemotherapy for dogs with OSA following amputation and is not known to cause hematuria in dogs, although there are reports of this occurring in humans. To the authors’ knowledge, there are no reports in the veterinary literature of this toxicity.
Agid:
1182620